Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal What the hell is going on wcfrench

Posted by Ritch on March 17, 2003, at 23:25:20

In reply to Lamictal What the hell is going on, posted by wcfrench on March 17, 2003, at 22:30:42

> I started Lamictal about 3 1/2 weeks ago and at first it seemed to be working well. I was able to live in the moment and not get so hung up about everything and overly emotionally obsess on my own ruminating thoughts. I have slowly increased dosage from 50mg/day to 125/day (I have a pretty high tolerance) with no problems but the effect has seem to left me. Do you think it's that I need a higher dose to be effective? I am dx as Bipolar II, and recently (last few days) I have been having mixed states (I think)... basically going between peace and severe anxiety, especially with girls in my life (potential relationships). I hate this. I'll be outgoing and confident one hour, and the next, I'll want to run like a baby because I feel like I am not liked. For God's sake will it stop?
>
> I was on Depakote before Lamictal and it worked well after about a month (500mg 2x/day, from beginning to end) but I had a huge appetite and was still a little apathetic so I decided to try Lamictal for its antidepressing reputation. I have definitely noticed that it's better in this respect (At least initially) but I don't know where it's going now. I'm also on 100mg Zoloft and 100mg Wellbutrin, having come down a couple months ago from 150 Zoloft and 200 Wellbutrin. I use .5mg Klonopin in social situations.
>
> I wasn't drinking much but then I had a week or so when I drank for a few nights, maybe 3-4 beers one night, at the most 5 or 6 one night, and on a couple of other nights like 2 beers. Over a week's time, do you think that would screw up my titration schedule? I have heard this, but I asked my pdoc and he said something along the lines of "alcohol doesn't affect as much the absorption of the medicine in the liver as it does have a depressing effect..".. But wouldn't you notice a depressing effect right away and not throughout the next week? I've heard people say that it [alcohol] can lag or slow your medicine intake and it will feel as if you aren't taking any. What do you all think? Too many possibilities!!! Increase dosage? I need stability. Thanks friends.
>
> Sincerely,
> Charlie

Hi Charlie, I haven't tried Lamictal yet, but I figured I would respond anyhow because I am wondering if you are having a Depakote withdrawal reaction of sorts. Depakote DOES induce a metabolic slowing syndrome (which is responsible for the weight gain it can cause), and reversing that by discontinuing it might ramp up your energy level a little higher than you might be able to handle all at once. 1G is fairly high for BP-II. From what the others here that have tried Lamictal say it seems that you need to be in the 200-400mg range for bipolar. Given that you are on such higher doses of other meds-you probably aren't med sensitive and that might be the target you need to be aiming for. Hope others jump in with some thoughts---Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:208531
URL: http://www.dr-bob.org/babble/20030314/msgs/210222.html